Hail, Price
- When
- August 28, 1:36 PM CST
- Where
- Price County, 1 mi E of Ogema
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.450, -90.279
Thunderstorms developed along a cold front in central Wisconsin during the afternoon hours of August 28. A severe thunderstorm produced large hail across southern Price county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Thunderstorms developed along a cold front in central Wisconsin during the afternoon hours of August 28. A severe thunderstorm produced large hail across southern Price county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 28, 9:34 AM CST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1034 AM CDT TUE AUG 28 2007 .UPDATE... WE INTRODUCED ISOLATED THUNDERSTORMS FOR THE ARROWHEAD...IRON RANGE AND THE LARGE INLAND LAKES AREAS...WITH EITHER SCATTERED OR LIKELY THUNDERSTORMS ELSEWHERE TODAY. WE CONTINUED WITH SCATTERED THUNDER STORMS ACROSS NORTHWEST WISCONSIN THIS EVENING AND PRICE COUNTY TONIGHT. OTHER CHANGES WERE MINOR...WE LIFTED TEMPERATURES SLIGHTLY OVER NORTHWEST WISCONSIN THIS AFTERNOON. && .DISCUSSION... THE FRONT IS INDISTINCT OVER NORTHWEST WI ATTM...AND ITS CONTINUED MOVEMENT WILL BE SLOW AT BEST DURING THE DAY. AN APPROACHING TROUGH OVER THE MANITOBA LAKES IS SLOWING THIS FRONT DOWN. DEW POINTS REMAIN HIGH SOUTH OF THE MANITOBA LAKES TROUGH AND A GREAT DEAL OF MOISTURE HAS POOLED ALONG THE WISCONSIN FRONT. PRIND THE NORTHERN TROUGH WILL WEAKEN AS THE GRADIENT TIGHTENS BEHIND THE WISCONSIN FRONT...BRINGING IN MORE DRY AIR. AS ERYR ANCPD...THE SASKATCHEWAN HIGH WILL SLOWLY BUILD ACROSS THE AREA AND KEEP THINGS DRY FOR THE REST OF THE WEEK...INTO...AND LIKELY THROUGH THE COMING WEEKEND. && .PREV DISCUSSION... /ISSUED 328 AM CDT TUE AUG 28 2007/ DISCUSSION...FORECAST FOCUS REMAIN ON THUNDERSTORM POTENTIAL TODAY. SFC LOW NEAR THE TWIN CITIES ATTM WITH QUASI-STATIONARY BOUNDARY EXTENDING NEWD THROUGH THE TWIN PORTS AND UP THE NORTH SHORE OF LAKE SUPERIOR. THUNDERSTORM COMPLEX IN NW WI AHEAD OF THE SFC BOUNDARY AND IN RIGHT REAR QUAD OF UPPER LEVEL JET/AREA OF UPPER LEVEL DIVERGENCE. SFC BOUNDARY WILL MOVE THROUGH THE REST OF THE FA AS A COLD FRONT AND SHOULD BE EXITING NW WI BY TONIGHT. HAVE ADJUSTED GRIDS/POPS FOR FRONTAL PASSAGE. ATMOSPHERE AHEAD OF THE FRONT STILL JUICY WITH SFC DEW POINTS IN THE LOW TO MID 60S. SLIGHT RISK OF SEVERE STORMS AHEAD OF THE FRONT IN NW WI. SEE LATEST DAY 1 CONVECTIVE OUTLOOK FROM SPC FOR DETAILS. LINGERED SOME MENTION OF PCPN IN WI COUNTIES AS AN UPPER LEVEL SHORT WAVE SPEEDS THROUGH TONIGHT. NW FLOW ALOFT AND SFC HIGH SETTLE IN OVER THE FA WEDNESDAY AND THURSDAY. COOLER MAX TEMPS AND DRY CONDITIONS. NEXT CHANCE AT STORMS COMES THIS WEEKEND. AVIATION...FG WITH IFR CONDITIONS WILL BE FOUND AT DLH AND NEAR LAKE SUPERIOR THROUGH SUNRISE. SHRA/TSTMS WILL ALSO BRING SCT MVFR/ISOLD IFR CIGS TO PARTS OF NW WI THROUGH DAY BREAK. CONDITIONS WILL IMPROVE TO VFR FROM W TO E THROUGH THE MORNING AND EARLY AFTN. HOWEVER...SHRA/TSTMS ARE EXPECTED TO REDEVELOP ALONG AND EAST OF THE FRONT AGAIN THIS AFTN...MAINLY AFFECTING NW WIS. && POINT TEMPS/POPS... DLH 71 51 73 39 / 30 10 10 0 INL 72 45 72 36 / 20 10 10 0 BRD 76 50 74 44 / 20 10 10 0 HYR 78 52 75 38 / 50 30 10 0 ASX 75 53 72 42 / 40 30 10 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. EOM/BERDES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 436 AM CDT TUE AUG 28 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-291030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 436 AM CDT TUE AUG 28 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTHWEST WISCONSIN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE RIGHT OF A LINE FROM SHELL LAKE...TO HAYWARD...AND MERCER WISCONSIN TODAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER CHANCE OF THUNDERSTORMS IS POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. GSF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1042 AM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 6 S FLOODWOOD 46.84N 92.92W
08/27/2007 E1.75 INCH ST. LOUIS MN CO-OP OBSERVER
MINOR CROP DAMAGE
&&
CLCThe La Crosse radar (KARX), 195 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54551.